The following is a press release issued by the Lake County Sheriff’s Office:
On Saturday, February 6, 2021, at approximately 2:40 p.m., inmates at the Lake County Jail reported to a tower officer that there may be an inmate overdosing in a female dorm. Deputies rushed to check the status of all inmates. A single female inmate was found lying on her side, she did not appear to be breathing and was blue in the face. Deputies administered a dose of Narcan, a medication used to reverse the effects of opiates drugs. They requested jail medical staff respond as well as paramedics.
When nurses from jail medical staff arrived they found it necessary to administer two more doses of Narcan. After a short period of time the Narcan began to take effect. Within ten minutes the inmate began to slowly regain consciousness and was breathing on her own. Paramedics from Lakeport Fire Department arrived and transported the inmate to Sutter Lakeside Hospital by ambulance. The inmate was treated and later returned to the jail facility.
Deputies conducted a search of the dormitory as well as the inmates. They did not locate any contraband. The inmates from that dorm were tested to determine if they recently used drugs, but all tests were negative. Sheriff’s correctional staff uses several different methods in an attempt to keep contraband from entering the facility, but controlled substances are easy to conceal and hard to detect.
The Sheriff’s Office would like to remind the public that taking any medication/pills that have not been prescribed to you by a physician or provided to you by a pharmacist is dangerous. Opiates such Fentanyl can be fatal with the ingestion of only 2 to 3 milligrams.